Illinois, 2008Hail and Damaging Winds in Illinois, June 8, 2008
June 8, 2008 · NWS LOT · 6 events in 4 counties and zones
Strong to severe thunderstorms developed over northern Illinois during the evening hours and continued through the late evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed over northern Illinois during the evening hours and continued through the late evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 8, 6:25 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 8, 6:25 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
725 PM CDT SUN JUN 8 2008
.DISCUSSION...
CONCERN FOR THE SHORT TERM FORECAST WILL CONTINUE TO CENTER ON
CONVECTIVE POTENTIAL TONIGHT INTO AT LEAST MONDAY.
MCS IS CURRENTLY EXITING INTO NORTHWEST INDIANA WITH LOW LEVEL
TEMPORARILY SOMEWHAT STABILIZED IN THE WAKE OF THIS MCS ACROSS FAR
NORTHERN ILLINOIS. THUNDERSTORMS HAVE ALREADY BEGUN TO REDEVELOP
BACK TO THE WEST ACROSS WESTERN/CENTRAL IOWA IN CLOSER PROXIMITY TO
THE SURFACE BOUNDARY DRAPED ACROSS THIS AREA. GIVEN ABUNDANT LOW
LEVEL MOISTURE IN PLACE...STRONG SOUTHERLY LOW LEVEL FLOW EVIDENT ON
WATER VAPOR IMAGERY...AND AN APPROACHING UPPER LEVEL SHORT WAVE
ACROSS THE CENTRAL PLAINS...EXPECTING THUNDERSTORMS TO
REDEVELOP/MOVE INTO EASTERN IOWA NORTHWEST/CENTRAL ILLINOIS LATER
THIS EVENING. FURTHER TO THE SOUTHEAST ACROSS AREAS MAINLY SOUTH OF
INTERSTATE 80...PROSPECTS FOR PRECIP THIS EVENING SEEM A BIT MORE
IFFY. AIR MASS IS RELATIVELY UNDISTURBED ACROSS THESE LOCATIONS BUT
WITH OLD OUTFLOW NOT LIKELY MAKING MUCH MORE SOUTHWARD PROGRESS AND
MAIN UPPER LEVEL SHORT WAVE TRACK ACROSS NORTHWEST ILLINOIS/EASTERN
IOWA PRECIP COVERAGE SHOULD BE QUITE A BIT LESS ACROSS THESE
LOCATIONS THIS EVENING. AFTER MIDNIGHT...EXPECTING PROSPECTS OF
SHOWERS AND THUNDERSTORMS TO INCREASE ACROSS ALL OF THE FORECAST
AREA. WARM/MOIST TROPICAL LIKE AIR MASS IN PLACE WOULD CONTINUE TO
SUGGEST SEVERE THREAT MAINLY IN THE FORM OF DAMAGING WIND GUSTS. IN
ADDITION TO SEVERE POTENTIAL TONIGHT...CONCERN WILL BE SHIFTING
TONIGHT INTO TOMORROW ON POTENTIAL OF HEAVY RAIN. PWATS OF BETWEEN
1.75 AND 2.00 INCHES FOR TONIGHT INTO TOMORROW AND WITH SLOW
EASTWARD PROGRESSION OF FRONTAL BOUNDARY...IT APPEARS AS THOUGH AT
LEAST A COUPLE OF ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE TONIGHT
INTO MONDAY. FLASH FLOOD GUIDANCE IS LOWEST ACROSS FAR NORTHERN
PORTIONS OF THE AREA AND ACROSS THE FAR SOUTH. HOWEVER...AREAS WHICH
DID HAVE RELATIVELY HIGHER FLASH FLOOD GUIDANCE THIS MORNING HAVE
RECEIVED SOME OF THE HEAVIEST RAINFALL TOTALS TODAY. WILL BE ISSUING
A FLASH FLOOD WATCH FOR ALL OF THE FORECAST AREA FROM TONIGHT INTO
TOMORROW EVENING.
WITH SLOW MOVING SURFACE FRONT TRACKING THROUGH THE AREA
TOMORROW...BEST SEVERE POTENTIAL SHOULD BE ACROSS THE SOUTHEAST
PORTION OF THE FORECAST AREA WHERE LOW LEVEL LAPSE RATES ARE THE
STEEPEST WITH MODERATE INSTABILITY SUGGEST BY NAM/GFS FORECAST
SOUNDINGS. THUNDERSTORMS WILL LIKELY CONTINUE INTO TOMORROW EVENING
ACROSS THE FAR SOUTHEAST AS LOW LEVEL FRONT CONTINUES TO SAG
EASTWARD...BUT EXPECTING THINGS TO DRY OUT ACROSS REMAINDER OF THE
CWA BY EARLY TUESDAY MORNING.
HAVE MADE VERY FEW CHANGES TO THE REMAINDER OF THE FORECAST WITH
FAIRLY GOOD AGREEMENT IN THE MEDIUM RANGE MODELS. MAIN CONCERN FOR
REMAINDER OF THE FORECAST WILL BE ON EVOLUTION OF FAIRLY VIGOROUS
UPPER TROUGH CURRENTLY ACROSS THE GULF OF ALASKA. ANOTHER GOOD
CHANCE OF THUNDERSTORMS WILL BE ASSOCIATED WITH THIS TROUGH LATE
THURSDAY INTO FRIDAY WITH PERHAPS ANOTHER ROUND OF SEVERE WEATHER.
MARSILI
&&
.AVIATION...
0000 UTC TAFS...CONCERNS STILL REVOLVE AROUND START...END...AND
INTENSITY OF CONVECTION MOVING EAST FROM IOWA OVERNIGHT. ALREADY
HAVE SHOWERS DEVELOPING NEAR AND WEST OF RFD THAT MAY CLIP THE
TERMINAL THERE. FURTHER EAST TO ORD...WILL HAVE A LATER ARRIVAL
TIME OF PCPN. INTENSITY BECOMES EVEN MORE QUESTIONABLE WITH
FURTHER EAST PROGRESS OF LINE OF ONGOING STORMS WEST OF MS RVR.
THIS LINE APPEARS TO BE SFC BASED...GROWING WITH DAYTIME HEAT
INFLUENCE WHICH WUD MEAN THAT SUNSET WOULD TAKE MUCH OF THE PUNCH
FROM THIS LINE OF STORMS. SO BY THE TIME REACHING ORD OR
ESPECIALLY GYY...LIGHTNING ACTIVITY MAY BE WINDING DOWN. OUTFLOW
BOUNDARY FROM EARLY AFTN STORMS MOVED SOUTH OF TERMINALS TODAY BUT
NOW APPEARS TO BE MOVING BACK NORTH INTO WI. THIS IS TURNING WINDS
FROM SE TO SW WITH STIFFER SPEEDS TO NR 20 KTS EARLY THEN 10-20KTS
OVERNIGHT. COLD FRONT ASSOC WITH LINE OF STORMS NOT MOVING THRU
TERMINALS UNTIL LT AFTN OR EVENING MONDAY...SO STIFF SW FLOW TO
CONTINUE THRU 00Z AT ORD. STORMS PROBLY PEEKING 05Z-08Z AT
ORD...THEN CARRYING SHOWERS VICINITY THRU MID TO LT MRNG BEFORE
HEATING BEGINS TO FIRE STORMS AROUND TERMINALS IN THE AFTN UNTIL
COLD FRONT MOVES THRU.
RLB
&&
.MARINE...
330 PM CDT
A FEW LINGERING STRONG WIND GUSTS/HIGHER WAVES WILL BE POSSIBLE
ACROSS FAR SOUTHERN LAKE MICHIGAN EARLY THIS EVENING IN ASSOCIATION
WITH DEPARTING THUNDERSTORMS. OTHERWISE...ANY CONVECTIVELY DISTURBED
WINDS ACROSS LAKE MICHIGAN WILL BECOME SOUTH SOUTHEAST TONIGHT IN
ADVANCE OF A FRONTAL BOUNDARY APPROACHING FROM THE WEST. WINDS WILL
SHIFT TO THE WEST SOUTHWEST AS THIS TROUGH PASSES THROUGH MONDAY
NIGHT. A WEST EAST STATIONARY BOUNDARY IS THEN EXPECTED TO FORM
ACROSS NORTH CENTRAL PORTIONS OF LAKE MICHIGAN ON TUESDAY WITH EAST
WINDS DEVELOPING NORTH OF THE BOUNDARY AND SOUTH WINDS TO THE SOUTH
OF THE BOUNDARY. MORE THUNDERSTORMS EXPECTED ACROSS LAKE MICHIGAN ON
FRIDAY IN ADVANCE OF A STRONGER SYSTEM APPROACHING...WITH SOUTH
WINDS STRENGTHENING IN RESPONSE TO THIS SYSTEM THURSDAY NIGHT INTO
FRIDAY.
MARSILI
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH THROUGH LATE MONDAY NIGHT FOR BOONE-COOK-DE
KALB-DUPAGE-GRUNDY-KANE-KENDALL-LA SALLE-LAKE IL-LEE-
MCHENRY-OGLE-WILL-WINNEBAGO COUNTIES.
FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH LATE MONDAY
NIGHT FOR FORD-IROQUOIS-KANKAKEE-LIVINGSTON COUNTIES.
IN...FLASH FLOOD WATCH FROM MIDNIGHT CDT /1 AM EDT/ TONIGHT THROUGH
LATE MONDAY NIGHT FOR BENTON-JASPER-LAKE IN-NEWTON-PORTER
COUNTIES.
LM...SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR LMZ740-
LMZ741-LMZ742-LMZ743-LMZ744-LMZ745.
&&Hazardous weather outlook, Jun 8, 3:17 PM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
417 PM CDT SUN JUN 8 2008
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
092130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
417 PM CDT SUN JUN 8 2008 /517 PM EDT SUN JUN 8 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME MAY PRODUCE:
VERY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING.
DAMAGING WINDS IN EXCESS OF 60 MPH.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS HAVE DIMINISHED ACROSS NORTHERN ILLINOIS AND
NORTHWEST INDIANA. ADDITIONAL THUNDERSTORMS DEVELOPING ACROSS
CENTRAL IOWA WILL MOVE BACK INTO NORTHERN ILLINOIS LATER THIS
EVENING...AND INTO NORTHWEST INDIANA LATE TONIGHT INTO MONDAY
MORNING. HEAVY RAINFALL AND GUSTY WINDS WILL BE POSSIBLE WITH
THESE THUNDERSTORMS.
DISCUSSION:
A SLOW MOVING FRONTAL BOUNDARY WILL CONTINUE TO SERVE AS A FOCUS
FOR SHOWERS AND THUNDERSTORMS ACROSS IOWA THIS EVENING...AND
THESE STORMS WILL MOVE INTO NORTHERN ILLINOIS AND NORTHWEST
INDIANA TONIGHT. THIS FRONT WILL SLOWLY APPROACH NORTHERN
ILLINOIS LATE TONIGHT INTO MONDAY...WITH A THREAT OF HEAVY
RAINFALL AND FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ARE LIKELY AGAIN MONDAY...WITH A CONTINUED THREAT
FOR HEAVY RAINFALL AND FLASH FLOODING. IN ADDITION...THERE DOES
APPEAR TO BE AT LEAST POTENTIAL FOR SEVERE WEATHER...ESPECIALLY
ACROSS NORTHWEST INDIANA AND EAST OF INTERSTATE 55 IN ILLINOIS.
DAMAGING WIND GUSTS APPEAR TO BE THE MAIN THREAT.
THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY THROUGH FRIDAY.
ALSO...PORTIONS OF THE KANKAKEE RIVER WILL REMAIN IN FLOOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-092130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
417 PM CDT SUN JUN 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ILLINOIS AND
INDIANA NEARSHORE WATERS THROUGH THIS EVENING.
THUNDERSTORMS ARE LIKELY AGAIN LATER THIS EVENING.L
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ARE LIKELY AGAIN MONDAY...WITH A CHANCE OF
THUNDERSTORMS LATE THURSDAY AND FRIDAY AS WELL.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-092130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
417 PM CDT SUN JUN 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS WILL BE LIKELY AGAIN TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ARE LIKELY AGAIN MONDAY...WITH A CHANCE OF
THUNDERSTORMS LATE THURSDAY AND FRIDAY AS WELL.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
MARSILIIn the hours before
Local storm report, Jun 8, 2:01 PM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
301 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HEAVY RAIN MORRIS 41.37N 88.43W
06/08/2008 M0.95 INCH GRUNDY IL EMERGENCY MNGR
0.95 RAIN FELL IN 40 MINUTES.
&&
CMOTTLocal storm report, Jun 8, 2:46 PM CST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
346 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 AM HAIL ROCKFORD 42.27N 89.06W
06/08/2008 M0.25 INCH WINNEBAGO IL TRAINED SPOTTER
EAST SIDE OF ROCKFORD. ALSO HEAVY RAIN AND WIND GUST TO
45 MPH.
1055 AM TSTM WND GST MOUNT MORRIS 42.05N 89.43W
06/08/2008 M60.00 MPH OGLE IL TRAINED SPOTTER
MULTIPLE TREES DOWN. SIGNS BENT OVER. HEAVY RAINS.
1107 AM TSTM WND DMG MCHENRY 42.34N 88.29W
06/08/2008 MCHENRY IL TRAINED SPOTTER
CENTER ST AND KANE ST LARGE TREE DOWN LOCALIZED FLOODED
STREETS
1115 AM TSTM WND DMG CRYSTAL LAKE 42.23N 88.33W
06/08/2008 MCHENRY IL TRAINED SPOTTER
LARGE TREE DOWN.
1115 AM LIGHTNING ALGONQUIN 42.16N 88.30W
06/08/2008 MCHENRY IL TRAINED SPOTTER
HEAVEN GATE ST HOUSE STRUCK BY LIGHTNING.
1128 AM TSTM WND DMG CHERRY VALLEY 42.24N 88.96W
06/08/2008 WINNEBAGO IL TRAINED SPOTTER
LARGE TREE DOWN EAST STATE ST.
1130 AM LIGHTNING ELGIN 42.04N 88.29W
06/08/2008 KANE IL LAW ENFORCEMENT
IN ELGIN, DISTRICT 2 ILLINOIS STATE POLICE DEPARTMENT,
POWER OUT DUE TO BEING HIT BY LIGHTNING.
1130 AM TSTM WND DMG WINNEBAGO 42.27N 89.24W
06/08/2008 WINNEBAGO IL BROADCAST MEDIA
POWERLINE DOWN, STATE ST AND MULFORD ROAD.
1138 AM HAIL ELGIN 42.04N 88.29W
06/08/2008 M0.88 INCH KANE IL TRAINED SPOTTER
ROUTE 20 AND VILLA STANDING WATER ON ROADWAY.
1150 AM HEAVY RAIN WORTH 41.69N 87.79W
06/08/2008 E0.00 INCH COOK IL TRAINED SPOTTER
111 ST AND HARLEM INTERSECTION FLOODED.
1150 AM HEAVY RAIN ROMEOVILLE 41.65N 88.09W
06/08/2008 M1.02 INCH WILL IL NWS EMPLOYEE
RAINFALL IN 20 MINUTES
1155 AM HEAVY RAIN ARLINGTON HEIGHTS 42.09N 87.98W
06/08/2008 M0.25 INCH COOK IL TRAINED SPOTTER
0.25 IN 5 MINUTES. ROUND ROAD AND THOMAS ST.
1214 PM TSTM WND GST WHEATON 41.86N 88.11W
06/08/2008 E40.00 MPH DUPAGE IL TRAINED SPOTTER
HIGH GUSTS 40 PLUS, WIND CHANGING DIRECTIONS.
1214 PM TSTM WND GST PALATINE 42.11N 88.04W
06/08/2008 M49.00 MPH COOK IL AMATEUR RADIO
1215 PM TSTM WND DMG MONTGOMERY 41.73N 88.34W
06/08/2008 KANE IL PUBLIC
PATIO SWING PICKED UP OVER FENCE IN NEIGHBORS YARD. CAST
IRON PATIO FURNITURE MANGLED. TRAMPOLINE PICKED UP AND
THROWN SEVERAL HOUSES DOWN.
1230 PM TSTM WND DMG ADDISON 41.93N 88.01W
06/08/2008 DUPAGE IL EMERGENCY MNGR
ADDISON AND BENSENVILLE POWER LINE DOWN.
1240 PM TSTM WND DMG PLAINFIELD 41.62N 88.20W
06/08/2008 WILL IL EMERGENCY MNGR
ROUTE 59 AND FORT BOGGS SCHOOL, BENCHES, BLEACHERS AND
FENCES DAMAGED. MORE ASSESSMENTS BEING DONE.
1241 PM TSTM WND GST N CHICAGO 41.88N 87.63W
06/08/2008 M40.00 MPH COOK IL AIRPLANE PILOT
AT DEVON AND LINCOLN, PEA SIZE HAIL AND WIND GUSTS TO 40
MPH. ALSO HEAVY RAIN.
0112 PM HEAVY RAIN 3 SW MIDWAY AIRPORT 41.75N 87.79W
06/08/2008 M1.20 INCH COOK IL TRAINED SPOTTER
RAIN FELL IN 37 MINUTES.
0130 PM HEAVY RAIN OAK LAWN 41.72N 87.75W
06/08/2008 E0.00 INCH COOK IL AMATEUR RADIO
5 TO 6 INCHES OF RAIN POOLING AT INTERSTATE 294 AND
HARLEM.
0135 PM HEAVY RAIN MORRIS 41.37N 88.43W
06/08/2008 E0.00 INCH GRUNDY IL AMATEUR RADIO
PONDING AND POOLING OF WATER AT IL 47 AND US 6.
0140 PM HEAVY RAIN MORRIS 41.37N 88.43W
06/08/2008 M0.95 INCH GRUNDY IL EMERGENCY MNGR
0.95 RAIN FELL IN 40 MINUTES.
0215 PM TSTM WND DMG CHESTERTON 41.60N 87.06W
06/08/2008 PORTER IN EMERGENCY MNGR
8 INCH TREE LIMBS DOWN. FIRE DEPARTMENT RESPONDING.
&&
ADDITIONAL REPORTS MAY BE ADDED IF FURTHER INFORMATION IS RECEIVED.
CMOTTLocal storm report, Jun 8, 4:26 PM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
526 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG 3 S CHICAGO 41.84N 87.63W
06/08/2008 COOK IL COUNTY OFFICIAL
TREE DOWN ON CAR. SOUTH SIDE OF CHICAGO ON 400 BLOCK
OFWEST 37TH STREET. FROM CITY OF CHICAGO
&&
CMOTTLocal storm report, Jun 8, 4:50 PM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
550 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
CORRECTED PLAINFIELD REPORT AND ADDED CHICAGO REPORT - BOTH AT 1240.
ADDITIONAL REPORTS MAY BE ADDED IF FURTHER INFORMATION IS RECEIVED.
CMOTTLocal storm report, Jun 8, 4:51 PM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
551 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 AM HAIL ROCKFORD 42.27N 89.06W
06/08/2008 M0.25 INCH WINNEBAGO IL TRAINED SPOTTER
EAST SIDE OF ROCKFORD. ALSO HEAVY RAIN AND WIND GUST TO
45 MPH.
1055 AM TSTM WND GST MOUNT MORRIS 42.05N 89.43W
06/08/2008 M60.00 MPH OGLE IL TRAINED SPOTTER
MULTIPLE TREES DOWN. SIGNS BENT OVER. HEAVY RAINS.
1107 AM TSTM WND DMG MCHENRY 42.34N 88.29W
06/08/2008 MCHENRY IL TRAINED SPOTTER
CENTER ST AND KANE ST LARGE TREE DOWN LOCALIZED FLOODED
STREETS
1115 AM LIGHTNING ALGONQUIN 42.16N 88.30W
06/08/2008 MCHENRY IL TRAINED SPOTTER
ON HEAVEN GATE ST, HOUSE STRUCK BY LIGHTNING.
1115 AM TSTM WND DMG CRYSTAL LAKE 42.23N 88.33W
06/08/2008 MCHENRY IL TRAINED SPOTTER
LARGE TREE DOWN.
1128 AM TSTM WND DMG CHERRY VALLEY 42.24N 88.96W
06/08/2008 WINNEBAGO IL TRAINED SPOTTER
LARGE TREE DOWN ON EAST STATE ST.
1130 AM TSTM WND DMG WINNEBAGO 42.27N 89.24W
06/08/2008 WINNEBAGO IL BROADCAST MEDIA
POWERLINE DOWN, STATE ST AND MULFORD ROAD.
1130 AM LIGHTNING ELGIN 42.04N 88.29W
06/08/2008 KANE IL LAW ENFORCEMENT
IN ELGIN, DISTRICT 2 ILLINOIS STATE POLICE DEPARTMENT,
POWER OUT DUE TO BEING HIT BY LIGHTNING.
1138 AM HAIL ELGIN 42.04N 88.29W
06/08/2008 M0.88 INCH KANE IL TRAINED SPOTTER
ROUTE 20 AND VILLA STANDING WATER ON ROADWAY.
1150 AM HEAVY RAIN ROMEOVILLE 41.65N 88.09W
06/08/2008 M1.02 INCH WILL IL NWS EMPLOYEE
RAINFALL IN 20 MINUTES AT THE NATIONAL WEATHER SERVICE
OFFICE.
1150 AM HEAVY RAIN WORTH 41.69N 87.79W
06/08/2008 E0.00 INCH COOK IL TRAINED SPOTTER
111 ST AND HARLEM INTERSECTION FLOODED.
1155 AM HEAVY RAIN ARLINGTON HEIGHTS 42.09N 87.98W
06/08/2008 M0.25 INCH COOK IL TRAINED SPOTTER
0.25 IN 5 MINUTES. ROUND ROAD AND THOMAS ST.
1214 PM TSTM WND GST PALATINE 42.11N 88.04W
06/08/2008 M49.00 MPH COOK IL AMATEUR RADIO
1214 PM TSTM WND GST WHEATON 41.86N 88.11W
06/08/2008 E40.00 MPH DUPAGE IL TRAINED SPOTTER
HIGH GUSTS 40 PLUS, WIND CHANGING DIRECTIONS.
1215 PM TSTM WND DMG MONTGOMERY 41.73N 88.34W
06/08/2008 KANE IL PUBLIC
PATIO SWING PICKED UP OVER FENCE IN NEIGHBORS YARD. CAST
IRON PATIO FURNITURE MANGLED. TRAMPOLINE PICKED UP AND
THROWN SEVERAL HOUSES DOWN.
1230 PM TSTM WND DMG ADDISON 41.93N 88.01W
06/08/2008 DUPAGE IL EMERGENCY MNGR
ADDISON AND BENSENVILLE POWER LINE DOWN.
1240 PM TSTM WND DMG 3 S CHICAGO 41.84N 87.63W
06/08/2008 COOK IL COUNTY OFFICIAL
TREE DOWN ON CAR. SOUTH SIDE OF CHICAGO ON 400 BLOCK OF
WEST 37TH STREET. FROM CITY OF CHICAGO
1240 PM TSTM WND DMG PLAINFIELD 41.62N 88.20W
06/08/2008 WILL IL EMERGENCY MNGR
AT ROUTE 59 AND FORT BEGGS ST, CENTRAL HIGH SCHOOL -
BENCHES, BLEACHERS, AND FENCES DAMAGED. DAMAGE TO ROOF OF
PLAINFIELD TECH BUILDING. MINOR DAMAGE TO THE PLAINFIELD
TORNADO MEMORIAL. DAMAGE DONE BY A GUSTNADO. 4 WINTESSES
SAW A DEBRIS CLOUD SPIN UP.
1241 PM TSTM WND GST N CHICAGO 41.88N 87.63W
06/08/2008 M40.00 MPH COOK IL AIRPLANE PILOT
AT DEVON AND LINCOLN, PEA SIZE HAIL AND WIND GUSTS TO 40
MPH. ALSO HEAVY RAIN.
0112 PM HEAVY RAIN 3 SW MIDWAY AIRPORT 41.75N 87.79W
06/08/2008 M1.20 INCH COOK IL TRAINED SPOTTER
RAIN FELL IN 37 MINUTES.
0130 PM HEAVY RAIN OAK LAWN 41.72N 87.75W
06/08/2008 E0.00 INCH COOK IL AMATEUR RADIO
5 TO 6 INCHES OF RAIN POOLING AT INTERSTATE 294 AND
HARLEM.
0135 PM HEAVY RAIN MORRIS 41.37N 88.43W
06/08/2008 E0.00 INCH GRUNDY IL AMATEUR RADIO
PONDING AND POOLING OF WATER AT IL 47 AND US 6.
0140 PM HEAVY RAIN MORRIS 41.37N 88.43W
06/08/2008 M0.95 INCH GRUNDY IL EMERGENCY MNGR
0.95 RAIN FELL IN 40 MINUTES.
0215 PM TSTM WND DMG CHESTERTON 41.60N 87.06W
06/08/2008 PORTER IN EMERGENCY MNGR
8 INCH TREE LIMBS DOWN. FIRE DEPARTMENT RESPONDING.
&&
CORRECTED PLAINFIELD REPORT AND ADDED CHICAGO REPORT - BOTH AT 1240.
ADDITIONAL REPORTS MAY BE ADDED IF FURTHER INFORMATION IS RECEIVED.
CMOTTThunderstorm Wind, Winnebago
- When
- June 8, 7:58 PM CST
- Where
- Winnebago County, 0.82 mi NNW of Harlem
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.340, -89.029
Trees were blown down near Harlem Avenue and Alpine Road.
Hail, McHenry
- When
- June 8, 8:29 PM CST to 8:31 PM CST
- Where
- McHenry County, 0.3 mi SE of Lake in the Hills
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.177, -88.316
Nickel size hail was reported near Hilltop and Algonquin Roads.
Hail, Kane
- When
- June 8, 8:30 PM CST
- Where
- Kane County, 2.42 mi E of Henpeck
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 42.122, -88.433
Nickel size hail was reported at Interstate 90 and Route 47.
Thunderstorm Wind, McHenry
- When
- June 8, 8:33 PM CST
- Where
- McHenry County, 2.65 mi WSW of Crystal Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.220, -88.380
Hail, Kane
- When
- June 8, 8:47 PM CST to 8:49 PM CST
- Where
- Kane County, 0.51 mi W of West Dundee
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.100, -88.290
Thunderstorm Wind, La Salle
- When
- June 8, 10:00 PM CST
- Where
- La Salle County, 0.36 mi SSE of Mendota
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.545, -89.117
Wind gusts were estimated to 60 mph on East Fourth Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Michigan, June 8 to 10, 20084 deaths · 1 injured · $10,000 · EF1 · 33 events
- Flash Flooding and Damaging Winds in Wisconsin, June 8 to 9, 2008$406 million · 65 kt wind · 35 events
- Hail and Damaging Winds in Connecticut, June 8, 20081 death · 4 injured · $61,000 · 70 kt wind · 14 events
- Hail and Damaging Winds in Michigan, June 8, 2008$9.1 million · 74 kt wind · 87 events
- Excessive Heat in Virginia, June 8, 20081 death · 1 event
- Heat in Nevada, June 8 to 9, 20081 death · 1 event
- Flash Flooding and Flood in Iowa, June 8 to 9, 2008$147,000 · 70 kt wind · 62 events
- Flash Flooding and Flood in Illinois, June 8 to 20, 2008$1.5 million · 5 events
- Flood in Wisconsin, June 8, 2008$625,000 · 1 event
- Tornado and Damaging Winds in Florida, June 8, 20081 injured · $115,000 · EF1 · 3 events
- Hail and Damaging Winds in Kansas, June 8, 2008$59,000 · 1.75 in hail · 47 events
- Hail and Damaging Winds in Michigan, June 8, 2008$297,000 · 2 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 99832, 99830, 99828, 99833, 99831, 99835.